It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-09-2007, 07:49 AM   #1
Veteran
(female)
 
Join Date: Aug 2005
Posts: 489
zosolizard HB User
Signs of problems due to daily aspirin regimen?

Can someone please tell me what early warning signs of stomach problems due to daily aspirin regimen might be ?

Obviously stomach pain, but what about heartburn ? Anything else to watch for ? MD just didn't seem to cover this.

Thanks for the help!

 
Old 01-09-2007, 08:47 AM   #2
Senior Veteran
(female)
 
Join Date: Mar 2005
Posts: 582
arlmon18 HB User
Re: Signs of problems due to daily aspirin regimen?

What dose of aspirin are you taking. I was taking 81 mg. 3 times a week, and my cardiologist wants me to take it everyday. I'm very leary about this, because I always read about stomach problems due to aspirin. I don't know what to do now.

 
Sponsors Lightbulb
   
Old 01-09-2007, 09:47 AM   #3
Senior Veteran
(male)
 
started04's Avatar
 
Join Date: Jul 2004
Posts: 1,566
started04 HB Userstarted04 HB Userstarted04 HB Userstarted04 HB Userstarted04 HB User
Re: Signs of problems due to daily aspirin regimen?

Aspirin may cause side effects. Tell your doctor if any of these symptoms are severe or do not go away:

upset stomach
vomiting
stomach pain

If you experience any of the following symptoms, call your doctor immediately:

ringing in the ears
loss of hearing
difficulty breathing
dizziness
mental confusion
drowsiness
skin rash

There are coated aspirin that is digested in the small intestine rather than the stomach. Prevents stomach related problems.

 
Old 01-09-2007, 09:53 AM   #4
Veteran
(female)
 
Join Date: Aug 2005
Posts: 489
zosolizard HB User
Re: Signs of problems due to daily aspirin regimen?

Hi there,

81 mg as well, I'm taking it every other day, or every 3 days.... I am concerned because I've suffered some stomach problems in the past. Though now it's been "okay" except for occasional heartburn.

My mother had severe bleeding ulcers from taking aspirin (and other drugs contributed greatly too), but now they have her taking Ecotrin, and she seems to be okay on that.

Just want to be vigilant & keep an eye on anything that might be an early warning.

 
Old 01-09-2007, 10:26 AM   #5
Senior Veteran
(male)
 
started04's Avatar
 
Join Date: Jul 2004
Posts: 1,566
started04 HB Userstarted04 HB Userstarted04 HB Userstarted04 HB Userstarted04 HB User
Re: Signs of problems due to daily aspirin regimen?

Ecotrin is the coated aspirin. If one is on a regimine of aspirin for a long period of time, IMHO the prescription S/B Ecotrin.

After leaving ICU I was given a list of medication to be filled by a pharmacy. Ecotrin was included and I paid four times more than the same product sold over the counter. Didn't know the difference as I never had any experience with medication of any kind nor had my family...and we know the doctors and nurses are too busy to provide helpful financial information! I wonder how many people have an Ecotrin prescription filled?

Last edited by started04; 01-09-2007 at 06:51 PM.

 
Old 01-10-2007, 06:48 AM   #6
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,484
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: Signs of problems due to daily aspirin regimen?

zozolizard,

The first symptom of a problem with aspirin is gastritis soon after taking the pill. It presents as a very real "burning" feeling exactly where the stomach is...in the middle, just under the ribcage. It is most pronounced as faster acting on an empty stomach where it might almost be considered normal. Taking it with food should avert the problem completely.
If you get the burn even WITH food then it is a pretty good sign that aspirin isn't for you. The smaller the dose, probably the lesser the symptoms.


Gastritis is different from heartburn, which is not common with aspirin.

Aspirin ccauses tinnitus in most people...it just does. I ignore it because I have some degree of tinnitus all the time and become aware of it only if I read the word TINNITUS!

Last edited by Lenin; 01-10-2007 at 06:49 AM.

 
Old 01-10-2007, 11:19 AM   #7
Senior Veteran
(female)
 
Join Date: Mar 2005
Posts: 582
arlmon18 HB User
Re: Signs of problems due to daily aspirin regimen?

Lenin - I never knew aspirin can cause tinnitus. That is a most annoying and uncomfortable condition! I once asked my GP if I should take aspirin and he said - not necessary. The cardiologist seems to think I need it - I don't know why the heck I didn't ask him - next time I'll add it to my list of questions. I don't have heart disease (had previous tests), but I do take 3 meds for BP and Lipitor for cholesterol. Asprin is taken to keep the blood thin? - to prevent clots?

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
A Change that made the Aspirin mask work! Michellala Acne 3 07-22-2011 01:30 PM
Had sinus surgery the 16th....but still have sinus and allergy problems! tata33 Sinus Problems 3 10-27-2008 05:50 AM
Aspirin Mask update... TKK3 Acne 28 08-23-2008 04:47 PM
Daily Aspirin Therapy, PVC's, and Birth Control Pill ScamperFletcher Heart Disorders 3 11-03-2007 11:30 AM
81 mg aspirin vs. 325 mg aspirin superman10 High Cholesterol 5 10-17-2007 09:40 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



Machaon (78), Vyking (50), sjb (25), JJ (22), ladybud (18), started04 (15), rosier (9), Beefsteak (8), cvcman (8), Bob652 (6)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (857), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 10:32 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!